Ana Pascual

Univ. de La Rioja, 26004 Logroño, Spain
Departamento Matemáticas y Computación, CIME, Universidad de La Rioja


Iñarrea M., Lanchares V., Pascual A. I., Elipe A.
We consider the motion of an asymmetric gyrostat under the attraction of a uniform Newtonian field. It is supposed that the center of mass lies along one of the principal axes of inertia, while a rotor spins around a different axis of inertia. For this problem, we obtain the possible permanent rotations, that is, the equilibria of the system. The Lyapunov stability of these permanent rotations is analyzed by means of the Energy–Casimir method and necessary and sufficient conditions are derived, proving that there exist permanent stable rotations when the gyrostat is oriented in any direction of the space. The geometry of the gyrostat and the value of the gyrostatic momentum are relevant in order to get stable permanent rotations. Moreover, it seems that the necessary conditions are also sufficient, but this fact can only be proved partially.
Keywords: gyrostat rotation, stability, Energy –Casimir method
Citation: Iñarrea M., Lanchares V., Pascual A. I., Elipe A.,  On the Stability of a Class of Permanent Rotations of a Heavy Asymmetric Gyrostat, Regular and Chaotic Dynamics, 2017, vol. 22, no. 7, pp. 824-839
Lanchares V., Pascual A. I., Elipe A.
We consider the problem of stability of equilibrium points in Hamiltonian systems of two degrees of freedom under low order resonances. For resonances of order bigger than two there are several results giving stability conditions, in particular one based on the geometry of the phase flow and a set of invariants. In this paper we show that this geometric criterion is still valid for low order resonances, that is, resonances of order two and resonances of order one. This approach provides necessary stability conditions for both the semisimple and non-semisimple cases, with an appropriate choice of invariants.
Keywords: nonlinear stability, resonances, normal forms
Citation: Lanchares V., Pascual A. I., Elipe A.,  Determination of Nonlinear Stability for Low Order Resonances by a Geometric Criterion, Regular and Chaotic Dynamics, 2012, vol. 17, nos. 3-4, pp. 307-317

Back to the list